depo shot???

AMANDA - posted on 11/30/2009 ( 11 moms have responded )

55

8

2

I just got my 2nd injection of my BC shot . Ive been hearing a lot about weight gain on it....but that seems to be the only "bad" side effect i have heard. I really dont seem to have a sex drive and ive been feeling kindda down these past 4 months. AAnyone else have the shot or have been on the shot to share your experiences?

11 Comments

View replies by

Betsy - posted on 11/30/2009

469

22

22

I've been leery of the Depo shot since it was approved for women to use as birth control. That drug has been used for many years, but for men, so all the long term research that made them deem it safe for humans were on the effects on men's bodies, which don't have ovaries, female hormones, etc. It was used for many years to treat what were considered sexually insane men, rapists, molesters, etc, and is the drug used for male chemical castration, it's original purpose.

Not all BC makes you gain weight. That is an individual thing, and even with the pill, it is all trial and error in dosing. The dr casn only go by you telling them with how it is affecting you for them to use trial and error to find the right prescription for you. If you are having negative side effects from a method, then you need to tell your dr because that medication or dosage may not be working well with your body. It's not a one size fits all type of thing. One pill may make you depressed and gain weight, while another dosage is great, and it is the same for any chemical BC, like Mirena IUD, Depo, etc. Only you know how it is affecting your body as side effects vary between individuals.

Erin - posted on 11/30/2009

4

27

0

I got the shot and will not get it again. I have issues with spotting for a couple weeks on and off. I have also been hearing a lot of my friends that have had the depo shot that they bleed worse then me. Hope that helps.

Aleasha - posted on 11/30/2009

4

17

0

i was on it for 6 months and completely lost my sex drive plus gained 20 plus pounds and ended up slightly depreesed

Mommyof4 - posted on 11/30/2009

32

30

3

I was on Depo for a couple years before i had children, I didnt have a good experience, I was moody,depressed,no sex drive,15-20lbs weight gain,bloated,I felt like I couldnt control my anger, I got off of it and now after marriage, I had two children and am now on the mirana iud, i love it! besides the spotting (Ive only had it for a couple mos) and slight oily face which causes little acne,i feel great n love it!

Jackie - posted on 11/30/2009

623

44

93

I took Depo and it caused me serious issues. First off while on it my cycle went... 2 weeks period, 5 weeks spotting, 2 weeks period, 5 weeks nothing and begin the cycle again. I also ended up with functional cyst and suffered from them for over two years, which included the occasional ruptured cyst. I myself would not recommend Depo or any hormone birth control that is in your system longer then 24 hours or that you can't remove yourself right away. Thankfully when we were done having more children my husband offered to go for the operation.

Stacia - posted on 11/30/2009

19

26

0

i have been on the shop since my daughter was born (oct 14) i have not noticed anymore weight gain then the baby weight i already have.. i am more bitchy though... the sex drive, haven had that problem really, being down, yeah somewhat but nothing out of the ordinary! i would just reccomend talking to your dr! they will have all the answers to your questions and more!! i hope this helps!

Theresa - posted on 11/30/2009

1,310

22

236

I was on the shot for a very short period of time. I had SEVERE mood swings while on it. There is depression that runs in my family and I have experienced post pardum depression. The doc thought that with my depression "tendencies" that there may be too much hormone in the depo shot for mey body to handle.

User - posted on 11/30/2009

37

26

3

talk to your Dr about the side effect of loosing your calcium.... I was on it for 5 + years was told to take extra calcium..... I did and didn't.... I dont know if your body dose not absorb it or needs extra.. ask your Dr..... 4 big bones broken later... I stopped getting it... everyone is different.... best of luck....

Jordan - posted on 11/30/2009

8

48

0

i was on the shot for 4 years and then got off for about a year and then got pregnant. At my 6 weeks check up after having my daughter I told her I wanted to get back on the shot, even though I only did because Im too forgetful to take a pill and Im leaning toward something I already know. I to experience a wayyyyyyyyyy lower sex drive, and I am not soo much down as I am moody and bitchy. I havent really ever experienced weight gain while I was on it, but I know some people who have..so I guess that just comes along with the person. Hope this helped.

Dana - posted on 11/30/2009

1

34

1

I've been on the Depo for about a year and had no problems. Yeah it does add a little weight -- but all BC does that to you.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms